Aa
A
A
A
Close
Heart Disease Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Re: dizziness

Posted By Deb on February 24, 1999 at 13:13:38:

In Reply to: Re: dizziness posted by CCF CARDIO MD-APS on February 24, 1999 at 08:33:09:






I have been experiencing a dizzy feeling and accompanying slight pressure
in my neck for approximately three months now.  This feeling comes and
goes.  I feel no pain at the time it occurs and I am able to function
normally.  It is just an odd feeling that makes me wonder what is going
on.  I also experience bouts of tachycardia during these times.
I have mitral valve prolapse and take Toprol 10 mg each day.
The only other prescription I take is Premarin 250 mg.  Do I need to see
a doctor or just not worry?  Thank you for your time.




Dear Deb,
It sounds like you need to see your doctor for further evaluation.  A fair
portion of MVP patients experience tachycardias, all of which need to be
investigated, and some treated.  It is possible that these are tachycardias
unresponsive to the Toprol you take, and very well could be the cause of your
dizziness.  In general any person experiencing shortness of breath, chest pain
or dizziness with/without a rapid heart beat should seek evaluation.
I hope this information is useful. Information provided in the heart forum is for
general purposes only. Only your physician can provided specific diagnoses and therapies.
Feel free to write back with further questions. Good luck!
If you would like to make an appointment at the Cleveland Clinic Heart Center, please
call 1-800-CCF-CARE or inquire online by using the Heart Center website at
www.ccf.org/heartcenter. The Heart Center website contains a directory of the
cardiology staff that can be used to select the physician best suited to address your
cardiac problem.





Thank you for your response.  I mistakenly gave the wrong dosages of my
medications.  I am taking Toprol XL 50 mg.  My physician took me off of it
in Jan. 1998 saying it was doing me more harm than good.  He said I could
start taking it again if I felt I needed it, but that I should inform his
office of this.  I started taking it again in August 1998 but have not
informed his office.  I feel that he does not take me seriously because I
am only 43 and his patients, as a rule, are elderly.  Is it possible this
lightheadedness I feel is related to something else?  Possibly thyroid or
a circulatory problem?  Thanks again for your help.

0 Responses
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.